Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 4, 2019, 2:58 AM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, San Bernardino County, California. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2019, 2:58 AM PST (10:58 UTC)
- Expired
- Feb 5, 2019, 10:00 PM PST
- In force
- 43 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS75 KVEF 041058 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 258 AM PST Mon Feb 4 2019 ...Gusty southerly winds expected... .Gusty southerly winds are expected to continue through this evening across the warned area. After a short lull Monday night...gusty winds will resurface across eastern Inyo county and southern Nye county Tuesday. CAZ522-NVZ017-042200- /O.NEW.KVEF.WI.Y.0004.190204T1058Z-190206T0000Z/ Death Valley National Park-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 258 AM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 4 PM PST Tuesday. * WINDS...Southerly winds with gusts of 40 to 50 mph. * TIMING...Now through 3 PM Tuesday. Strongest gusts expected in the afternoon hours. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. Patchy blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ014-042200- /O.NEW.KVEF.WI.Y.0004.190204T1058Z-190205T0600Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 258 AM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 10 PM PST this evening. * WINDS...Southerly winds with gusts of 40 to 50 mph. * TIMING...Now through late this evening. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
955 WWUS75 KVEF 042155 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 155 PM PST Mon Feb 4 2019 ...Gusty southerly winds expected... .Gusty southerly winds are expected to continue through this evening across the warned area. After a short lull Monday night... gusty winds will resurface across eastern Inyo county and southern Nye county Tuesday. CAZ522-NVZ017-051200- /O.CON.KVEF.WI.Y.0004.000000T0000Z-190206T0000Z/ Death Valley National Park-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 155 PM PST Mon Feb 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WINDS...Southerly winds with gusts of 40 to 50 mph. * TIMING...Now through 3 PM Tuesday. Strongest gusts expected in the afternoon hours. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. Patchy blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ014-050600- /O.CON.KVEF.WI.Y.0004.000000T0000Z-190205T0600Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 155 PM PST Mon Feb 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southerly winds with gusts of 40 to 50 mph. * TIMING...Now through late this evening. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
406 WWUS75 KVEF 050550 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 950 PM PST Mon Feb 4 2019 .After a lull tonight, gusty winds will resurface across eastern Inyo county and southern Nye county Tuesday. NVZ014-050700- /O.EXP.KVEF.WI.Y.0004.000000T0000Z-190205T0600Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 950 PM PST Mon Feb 4 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds were gradually subsiding this evening. A few gusts over 40 mph may occur through midnight, but widespread strong winds have ended. $$ CAZ522-NVZ017-051400- /O.CON.KVEF.WI.Y.0004.000000T0000Z-190206T0000Z/ Death Valley National Park-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 950 PM PST Mon Feb 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WINDS...Southerly winds with gusts of 40 to 50 mph. * TIMING...After a lull overnight, winds will increase again Tuesday morning, peak in the early afternoon, and then decrease. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. Patchy blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
330 WWUS75 KVEF 051025 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 225 AM PST Tue Feb 5 2019 CAZ520-523-525-060000- /O.EXA.KVEF.WI.Y.0004.000000T0000Z-190206T0000Z/ Owens Valley-Western Mojave Desert-Morongo Basin- Including Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 225 AM PST Tue Feb 5 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 4 PM PST this afternoon. * WINDS...West or southwesterly winds with gusts of 40 to 50 mph. Winds in the Owens Valley will be strongest along and west of the US-395 corridor. * TIMING...Now through this afternoon. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. Patchy blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ522-NVZ017-060000- /O.CON.KVEF.WI.Y.0004.000000T0000Z-190206T0000Z/ Death Valley National Park-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 225 AM PST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...Southwesterly winds with gusts of 40 to 50 mph. * TIMING...Winds will increase again this morning, peak in the early afternoon, and then decrease. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. Patchy blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
872 WWUS75 KVEF 052350 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 350 PM PST Tue Feb 5 2019 CAZ520-522-523-525-NVZ017-060600- /O.EXT.KVEF.WI.Y.0004.000000T0000Z-190206T0600Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 350 PM PST Tue Feb 5 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West or southwesterly winds with gusts of 40 to 50 mph. Winds in the Owens Valley will be strongest along and west of the US-395 corridor. * TIMING...Now through 10 PM this evening. * IMPACTS...Hazardous cross winds for high-profile vehicles. Unsecured items may be blown away. Patchy blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
650 WWUS75 KVEF 060537 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 937 PM PST Tue Feb 5 2019 CAZ520-522-523-525-NVZ017-060645- /O.EXP.KVEF.WI.Y.0004.000000T0000Z-190206T0600Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 937 PM PST Tue Feb 5 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds were gradually decreasing this evening. The Wind Advisory will be allowed to expire. $$ Morgan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 3, 7:22 PM PST, 7 hours 36 minutes earlier.
Area forecast discussion, Feb 3, 7:22 PM PST, 7 hours 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 722 PM PST Sun Feb 3 2019 .SYNOPSIS...Our active weather pattern will continue into the work week as multiple rounds of mountain snow and rain showers remain in the forecast through as late as late Wednesday night. Snow levels will be dropping through midweek, and significant snow accumulations are possible again in the higher terrain of Southern Nevada and the Sierra. Temperatures will start out near normal, and fall several degrees below normal Tuesday through next weekend. && .UPDATE...Two items of interest this evening have been very light sprinkles over parts of Las Vegas and a crest coming down the Virgin River. The sprinkles have been associated with very shallow clouds, suggesting a nearly zero chance of anything measurable, so did not raise PoPs. The Virgin River crest had already passed through Littlefield, had remained well below any impact stages thus far, and that trend should continue as it moves down through Mesquite toward the Overton Arm. No updates at this time. && .PREV DISCUSSION... 241 PM PST Sun Feb 3 2019 .SHORT TERM...Tonight through Wednesday Night. Other than off and on snow showers over the Sierra peaks today, by and large, dry conditions have prevailed today across the region. HRRR/RAP as well as HREF solutions were struggling to produce any precip today due to the much drier air in place after the exit of the remnant AR that pushed through last night. Satellite trends have been something to see today however with both gravity and mountain wave clouds across much of the region. Integrated Water Vapor Transport (IVT) analysis shows another jet coming onshore tonight and beginning to encroach the Sierra by tomorrow morning bringing our anticipated round two of mountain snow. Compared to the previous round, this one won't be packing as much of a punch moisture-wise but is still an impressive and prolonged system dynamically. The other difference is this system is quite a bit colder and thus as noted by the previous AFD, higher snow ratios and lower snow levels can be expected with this round. As a result, the winter storm watches issued on the mid shift for Lincoln County and the Spring/Sheep Range Mountains was upgraded to a Winter Storm Warning beginning tomorrow after noon. The WSW for the eastern Sierra slopes was also continued. In addition to snow, gusty winds over 50 mph will again be possible in these higher elevations. Some additional considerations noted on this shift was the prospect of snow below 5000 ft Monday night through Tuesday as the main low center moves over the region. As models trend right now, snow levels will deep below 5000 feet late Monday night from the northwest to the southeast with scattered precip likely continuing through much of the day Tuesday. The big question is amounts as previously mentioned, moisture availability will be lacking and this will be highly driven by dynamics. As it stands right now, minor accumulations could begin to spread into Esmeralda, Nye, and the Owens Valley overnight Tuesday, and may even spread into western portions of the valley by late Tuesday night. Confidence remains low on this possibility due to the aforementioned moisture lack and models have trended too high in QPF generation over the weekend as it is, but snow levels certainly look to be favorable for this possibility if the atmosphere can ring out enough moisture overnight Tuesday as the low begins shifting east. Starting Wednesday, precip values will be shifting east and eventually precip free for this system finally by late Wednesday night. .LONG TERM...Thursday through Sunday. Continued active pattern expected through the end of the week and into the upcoming weekend. With limited access to any moisture source, these late week Pacific systems will be limited in terms of QPF. The main change this week will be plunging temperatures in the wake of this week's first system. Temperatures Thursday morning will run 10-15 degrees below normal. This puts Las Vegas lows near freezing and keeps highs in the upper 40s to lower 50s on Thursday and Friday. To wrap up the week, another upper low will skirt the Canadian coast and eject a shortwave across the southern Great Basin on Saturday. This should tighten gradients enough to result in gusty afternoon winds over the weekend, and, given limited moisture, very little precip is expected through the weekend. Cool temperatures are likely to continue through the weekend with a gradual warming trend. && .AVIATION...For McCarran...South winds will decrease after sunset and begin favoring more of a southwest direction, with clouds thinning out at well. Southerly flow will continue tomorrow, with clouds and showers for the adjacent mountains for much of the day, with showers and lower CIGs spreading into the valley Monday afternoon. CIGs are likely to drop below 5 Kft, but should be only for an hour or two, as activity will be showery in nature and moving fairly quickly. Ceilings should improve to above 5 Kft again Monday night. For the rest of southern Nevada, northwest Arizona and southeast California...South to southwest flow continuing for the region through tomorrow. Another system will bring another decent shot of showers to the region from west in the morning to east in the evening. The KBIH will likely see snow in the morning, with the rest of the TAF sites seeing rain. Ceilings will likely come down below 5 Kft with the main band of rain showers tomorrow, but the snow at KBIH will drive CIGs and VIS much lower. && UPDATE...Morgan SYNOPSIS/SHORT TERM...TB3 LONG TERM...Boothe AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:41 PM PST | Winter Weather Advisory | VEF | Clark, Lincoln, Nye | 37 hr |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.